MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM-CONTROLLER DC ADAPTER; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM-CONTROLLER DC ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number 1440
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Other devices involved in this event: heartware ventricular assist system ¿ controller ac adapter, model 1430de, lot number: cac212534, device available for evaluation? yes, (b)(6) 2019.Device returned to mfr? yes.Mfg date: 2017-05-04.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the controller dc and ac adapters were power switching.The adapters were exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: one controller dc adapter and one controller ac adapter were returned for evaluation.Various analyses were conducted and reviewed to evaluate the performance of the devices in relation to the reported event.Failure analysis of dc and ac adapter revealed that the devices passed visual inspection and functional testing.There is no evidence that the lubrication servicing was performed on the reported devices.As a result, the reported power switching could not be confirmed.Other devices involved in this event: d1: heartware ventricular assist system: controller ac adapter lot number: cac212534.H6 method code(s): 10, 4112 h6 result code(s): 213.H6 conclusion code(s): 67 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM-CONTROLLER DC ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key8622020
Report Number3007042319-2019-07026
Device Sequence Number13974931
Product Code DSQ
UDI-Device Identifier00888707000260
UDI-Public00888707000260
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Device Catalogue Number1440
Device Lot NumberCDC201034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD